Alert archive / Washington / Flash Flood Watches in 2012
Flash Flood Watch 4, NWS Spokane, WA
NWS Spokane, WA issued this flash flood watch at Jul 19, 2012, 11:49 AM PDT for 9 counties in Washington; 6 counties in Idaho. It took effect at Jul 19, 2012, 8:00 PM PDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2012, 11:49 AM PDT (18:49 UTC)
- In effect from
- Jul 19, 2012, 8:00 PM PDT
- Expired
- Jul 20, 2012, 9:37 PM PDT
- In force
- 26 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 28 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259 WGUS66 KOTX 191849 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1149 AM PDT THU JUL 19 2012 ...THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED TONIGHT INTO FRIDAY OVER A LARGE PORTION OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE... .STRONG THUNDERSTORMS WILL LIKELY PRODUCE MODERATE TO HEAVY RAIN ACROSS A LARGE PORTION OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE. THUNDERSTORMS WILL INITIALLY BEGIN ACROSS THE DEEP BASIN AND THE WASHINGTON CASCADES TONIGHT. THERE MAY BE A BRIEF BREAK IN THE THUNDERSTORMS EARLY FRIDAY MORNING. THE STORMS WILL THEN BECOME QUITE ACTIVE BY LATE FRIDAY MORNING NORTH OF THE COLUMBIA BASIN AND THE WASHINGTON PALOUSE NORTH TO THE CANADIAN BORDER. WAC007-200300- /O.NEW.KOTX.FF.A.0004.120720T0300Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN 1149 AM PDT THU JUL 19 2012 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM PDT THIS EVENING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON... INCLUDING THE FOLLOWING COUNTY...CHELAN. * FROM 8 PM PDT THIS EVENING THROUGH FRIDAY AFTERNOON * THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND LINGER THROUGH THE NIGHT. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP FRIDAY MORNING. STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN. * POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN. $$ IDC009-017-021-055-057-079-WAC017-019-025-043-047-051-063-065- 200300- /O.NEW.KOTX.FF.A.0004.120720T1200Z-120721T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-DOUGLAS-FERRY- GRANT-LINCOLN-OKANOGAN-PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE... DOUGLAS...REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE... LAURIER...COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN... SPRAGUE...OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT... METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE... AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD... LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS... SPRINGDALE...NORTHPORT 1149 AM PDT THU JUL 19 2012 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON... INCLUDING THE FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH... BONNER...BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN WASHINGTON...DOUGLAS...FERRY...GRANT...LINCOLN...OKANOGAN... PEND OREILLE...SPOKANE AND STEVENS. * FROM LATE TONIGHT THROUGH FRIDAY EVENING * THUNDERSTORMS ARE EXPECTED TO DEVELOP TONIGHT BUT INCREASE IN INTENSITY FRIDAY MORNING. THESE STORMS WILL CONTINUE THROUGH THE DAY AND INTO EARLY EVENING FRIDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN. * POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...JULIAETTA... KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...DOUGLAS... REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...LAURIER... COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE... OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS... MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK... COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT. $$
4 follow-up statements
824 WGUS66 KOTX 200225 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 725 PM PDT THU JUL 19 2012 ...THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED TONIGHT INTO FRIDAY OVER A LARGE PORTION OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE... THUNDERSTORMS WILL DEVELOP THIS EVENING NEAR THE OREGON-WASHINGTON BORDER AND SPREAD NORTHWARD THROUGH THE OVERNIGHT HOURS. THESE THUNDERSTORMS WILL MOVE SWIFTLY TO THE NORTH SO THE FLOODING RISK IS RELATIVELY SMALL. THIS BATCH OF THUNDERSTORMS SHOULD TAPER OFF EARLY FRIDAY MORNING...SETTING THE STAGE FOR THE NEXT ROUND OF STORMS BY LATE MORNING. THIS SECOND ROUND OF THUNDERSTORMS HAS A MUCH BETTER CHANCE OF PRODUCING VERY HEAVY RAINS AND POSSIBLE FLOODING. LOCATIONS NORTH OF THE COLUMBIA BASIN AND PALOUSE WILL SEE THE HIGHEST RISK OF FLOODING. WAC007-201445- /O.CON.KOTX.FF.A.0004.120720T0300Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN 725 PM PDT THU JUL 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING COUNTY...CHELAN. * THROUGH FRIDAY AFTERNOON * THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND LINGER THROUGH THE NIGHT. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP FRIDAY MORNING. STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN. * POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN. $$ IDC009-017-021-055-057-079-WAC017-019-025-043-047-051-063-065- 201445- /O.CON.KOTX.FF.A.0004.120720T1200Z-120721T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-DOUGLAS-FERRY- GRANT-LINCOLN-OKANOGAN-PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE... DOUGLAS...REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE... LAURIER...COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN... SPRAGUE...OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT... METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE... AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD... LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS... SPRINGDALE...NORTHPORT 725 PM PDT THU JUL 19 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 5 AM PDT FRIDAY THROUGH FRIDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH...BONNER... BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN WASHINGTON... DOUGLAS...FERRY...GRANT...LINCOLN...OKANOGAN...PEND OREILLE... SPOKANE AND STEVENS. * FROM 5 AM PDT FRIDAY THROUGH FRIDAY EVENING * THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT BUT THOSE WHICH FORM SHOULD BE FAST MOVERS REDUCING THE RISK OF FLOODING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED FRIDAY MORNING WITH THE THREAT CONTINUING THROUGH EARLY EVENING. THESE STORMS WILL BE SLOWER MOVING AND CONSEQUENTLY WILL POSE A GREATER THREAT OF FLOODING. * POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...JULIAETTA... KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...DOUGLAS... REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...LAURIER... COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE... OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS... MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK... COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT. $$
122 WGUS66 KOTX 201237 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 537 AM PDT FRI JUL 20 2012 ...THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED LATE THIS MORNING AND AFTERNOON OVER A LARGE PORTION OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE... STRONG THUNDERSTORMS CAPABLE OF HEAVY RAINFALL WILL DEVELOP THIS MORNING NEAR THE CASCADES AND SPREAD NORTH ALONG THE EAST SLOPES. A STRONGER STORM SYSTEM MOVING INTO THE REGION THIS AFTERNOON WILL PROMOTE STRONG THUNDERSTORM ACTIVITY CAPABLE OF PRODUCING VERY HEAVY RAINS AND POSSIBLE FLOODING. LOCATIONS NORTH OF THE COLUMBIA BASIN AND PALOUSE WILL SEE THE HIGHEST RISK OF FLOODING. WAC007-210000- /O.CON.KOTX.FF.A.0004.000000T0000Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN 537 AM PDT FRI JUL 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING COUNTY...CHELAN. * UNTIL 5 PM PDT THIS AFTERNOON * THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING AND TRACK NORTHWARD ALONG THE EAST SLOPES. STRONGER STORMS WILL DEVELOP BETWEEN 10AM AND 3PM AND WILL BE CAPABLE OF PRODUCING TORRENTIAL RAIN. * POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN. THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN. $$ IDC009-017-021-055-057-079-WAC017-019-025-043-047-051-063-065- 210045- /O.CON.KOTX.FF.A.0004.000000T0000Z-120721T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-DOUGLAS-FERRY- GRANT-LINCOLN-OKANOGAN-PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE... DOUGLAS...REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE... LAURIER...COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN... SPRAGUE...OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT... METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE... AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD... LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS... SPRINGDALE...NORTHPORT 537 AM PDT FRI JUL 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH...BONNER... BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN WASHINGTON... DOUGLAS...FERRY...GRANT...LINCOLN...OKANOGAN...PEND OREILLE... SPOKANE AND STEVENS. * THROUGH FRIDAY EVENING * STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY FRIDAY AFTERNOON WITH THE THREAT CONTINUING THROUGH EARLY EVENING. THESE STORMS WILL BE SLOWER MOVING AND CONSEQUENTLY WILL POSE A GREATER THREAT OF FLOODING. * POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...JULIAETTA... KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...DOUGLAS... REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...LAURIER... COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE... OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS... MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK... COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT. $$
595 WGUS66 KOTX 210000 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 500 PM PDT FRI JUL 20 2012 ...THUNDERSTORMS CAPABLE OF HEAVY RAIN ARE EXPECTED LATE THIS MORNING AND AFTERNOON OVER A LARGE PORTION OF EASTERN WASHINGTON AND THE IDAHO PANHANDLE... STRONG THUNDERSTORMS CAPABLE OF HEAVY RAINFALL WILL DEVELOP THIS MORNING NEAR THE CASCADES AND SPREAD NORTH ALONG THE EAST SLOPES. A STRONGER STORM SYSTEM MOVING INTO THE REGION THIS AFTERNOON WILL PROMOTE STRONG THUNDERSTORM ACTIVITY CAPABLE OF PRODUCING VERY HEAVY RAINS AND POSSIBLE FLOODING. LOCATIONS NORTH OF THE COLUMBIA BASIN AND PALOUSE WILL SEE THE HIGHEST RISK OF FLOODING. IDC009-057-079-WAC025-043-210100- /O.CAN.KOTX.FF.A.0004.000000T0000Z-120721T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-LATAH-SHOSHONE-GRANT-LINCOLN- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED...MOSCOW... POTLATCH...DEARY...JULIAETTA...KENDRICK...KELLOGG...PINEHURST... OSBURN...WALLACE...MULLAN...SMELTERVILLE...CALDER...COULEE CITY... DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE 500 PM PDT FRI JUL 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON HAS BEEN CANCELLED. THUNDERSTORMS THAT BROUGHT HEAVY RAIN TO THE REGION HAVE NOW MOVED NORTH OF THE AREA AND THE FLASH FLOOD POTENTIAL HAS NOW ENDED. THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... MOSCOW...POTLATCH...DEARY...JULIAETTA...KENDRICK...KELLOGG... PINEHURST...OSBURN...WALLACE...MULLAN...SMELTERVILLE...CALDER... COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE. $$ WAC007-210100- /O.EXP.KOTX.FF.A.0004.000000T0000Z-120721T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN 500 PM PDT FRI JUL 20 2012 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON WILL EXPIRE AT 5 PM PDT THIS AFTERNOON. THUNDERSTORMS THAT BROUGHT HEAVY RAIN TO THE REGION HAVE NOW MOVED NORTH OF THE AREA AND THE FLASH FLOOD POTENTIAL HAS NOW ENDED. THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN. $$ IDC017-021-055-WAC017-019-047-051-063-065-210600- /O.CON.KOTX.FF.A.0004.000000T0000Z-120721T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BONNER-BOUNDARY-KOOTENAI-DOUGLAS-FERRY-OKANOGAN-PEND OREILLE- SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...PRIEST RIVER... COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY... MOYIE SPRINGS...PORTHILL...EASTPORT...NAPLES...BAYVIEW... RATHDRUM...ATHOL...BRIDGEPORT...REPUBLIC...INCHELIUM...KELLER... CURLEW...DANVILLE...LAURIER...OMAK...OKANOGAN...BREWSTER... OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK... DIAMOND LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS... SPRINGDALE...NORTHPORT 500 PM PDT FRI JUL 20 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...IN NORTH IDAHO...BONNER...BOUNDARY AND KOOTENAI. IN WASHINGTON...DOUGLAS...FERRY...OKANOGAN...PEND OREILLE...SPOKANE AND STEVENS. * UNTIL 11 PM PDT THIS EVENING * STRONG THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. THESE STORMS WILL RESULT IN ENOUGH RAIN TO THE THREAT OF FLOODING. * POTENTIAL IMPACTS FROM HEAVY RAIN FROM THESE THUNDERSTORMS INCLUDE...URBAN FLOODING...RAPID RISES ON SMALL STREAMS...AND LAND SLIDES OR DEBRIS FLOWS IN MOUNTAINOUS TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...JULIAETTA... KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... SMELTERVILLE...CALDER...BRIDGEPORT...WATERVILLE...DOUGLAS... REPUBLIC...INCHELIUM...KELLER...CURLEW...DANVILLE...LAURIER... COULEE CITY...DAVENPORT...ODESSA...WILBUR...REARDAN...SPRAGUE... OMAK...OKANOGAN...BREWSTER...OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS... MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK... COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT. THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...NAPLES...BAYVIEW... RATHDRUM...ATHOL...BRIDGEPORT...REPUBLIC...INCHELIUM...KELLER... CURLEW...DANVILLE...LAURIER...OMAK...OKANOGAN...BREWSTER... OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS... SPRINGDALE...NORTHPORT. $$
671 WGUS66 KOTX 210437 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 937 PM PDT FRI JUL 20 2012 IDC017-021-055-WAC017-019-047-051-063-065-210545- /O.CAN.KOTX.FF.A.0004.000000T0000Z-120721T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BONNER-BOUNDARY-KOOTENAI-DOUGLAS-FERRY-OKANOGAN-PEND OREILLE- SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...SANDPOINT...PRIEST RIVER... COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY... MOYIE SPRINGS...PORTHILL...EASTPORT...NAPLES...BAYVIEW... RATHDRUM...ATHOL...BRIDGEPORT...REPUBLIC...INCHELIUM...KELLER... CURLEW...DANVILLE...LAURIER...OMAK...OKANOGAN...BREWSTER... OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK... DIAMOND LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS... SPRINGDALE...NORTHPORT 937 PM PDT FRI JUL 20 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON HAS BEEN CANCELLED. SCATTERED RAIN SHOWERS WILL CONTINUE OVER THE AREA THROUGH TONIGHT...BUT THE RISK OF FLASH FLOODING HAS ENDED. THIS INCLUDES THE FOLLOWING LOCATIONS...SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT...NAPLES...BAYVIEW... RATHDRUM...ATHOL...BRIDGEPORT...REPUBLIC...INCHELIUM...KELLER... CURLEW...DANVILLE...LAURIER...OMAK...OKANOGAN...BREWSTER... OROVILLE...NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS... SPRINGDALE...NORTHPORT. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at Jul 19, 11:49 AM PDT, 0 minutes earlier.
Area forecast discussion, Jul 19, 11:49 AM PDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1149 AM PDT Thu Jul 19 2012
.SYNOPSIS...
Thunderstorm chances will increase from south to north beginning
late this afternoon through the overnight hours. Then on Friday the
stage is being set for a significant bout of thunderstorms. Some
of the storms could be severe and produce very heavy rains. By
the weekend the weather will dry out for most locations. Another
upper level low will cross the region Sunday night through early
Tuesday resulting in a chance of showers for locations north of
highway 2. The low will exit by Tuesday afternoon with dry and
seasonably warm weather to follow.
&&
.DISCUSSION...
Update: the main forecast focus continues to be the threat of
thunderstorms over the next 24-36 hours. Guidance continues to
bring the closed-low off the northern California coast onshore
later tonight and through the region on Friday. With the remains
of tropical system Fabio coming up through the region at this
time, adding to the moisture already in place, coupled with deep
instability, these factors continue to point to a threat of strong
to potentially severe thunderstorms and heavy rain.
With the threat of heavy precipitation and recent heavy rain in
some spots, a flash flood watch is being issued for much of the
northern two-third of the CWA. Most guidance continues to depict
over a half inch of precipitation from the Cascades to the
northern Panhandle. In addition, thunderstorms in this atmosphere
will have to potential for produce locally heavier amounts
over an inch. As such flooding will be a threat. /J. Cote'
&&
.AVIATION...
18Z TAFs: A weak disturbance coming in ahead of the closed-low
will bring thickening mid and high clouds this afternoon, with a
chance of showers and thunderstorms developing from the south
after 00-06Z. Some of the storms could be locally strong, with
heavy rain and gusty winds, as well as small hail. The best threat
of stronger storms will be near KEAT/KMWH/KLWS/KPUW tonight. A
brief break is expected early Friday around the eastern TAF sites,
before the closed-low moves inland and approaches the area with
increasing showers and thunderstorms. The best threat will start
toward 16-20Z and some of the storms could be strong to severe,
with the potential for large hail, strong winds and heavy rain in
addition to dangerous lightning. Beyond the 18Z TAFs the threat of
strong to severe thunderstorms will continue, before shifting
northeast of the TAF sites after 00-03Z. /J. Cote'
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 90 66 80 59 81 59 / 10 40 70 50 0 10
Coeur d'Alene 90 62 81 57 80 56 / 10 40 80 60 0 10
Pullman 87 63 79 54 82 53 / 20 40 60 20 10 10
Lewiston 92 70 90 63 91 63 / 20 40 50 10 10 10
Colville 95 61 86 57 83 55 / 10 30 80 60 10 10
Sandpoint 88 57 81 56 78 52 / 10 30 80 60 20 10
Kellogg 89 61 82 56 80 55 / 10 30 70 60 10 10
Moses Lake 96 67 83 59 85 58 / 10 40 60 10 0 10
Wenatchee 96 67 83 62 86 62 / 10 50 60 10 0 10
Omak 96 64 83 59 86 58 / 10 30 80 40 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch from late tonight through Friday evening for
Central Panhandle Mountains-Coeur d'Alene Area-Idaho
Palouse-Northern Panhandle.
WA...Flash Flood Watch from late tonight through Friday evening for
Northeast Mountains-Okanogan Highlands-Okanogan Valley-
Spokane Area-Upper Columbia Basin-Waterville Plateau.
Flash Flood Watch from 8 PM PDT this evening through Friday
afternoon for East Slopes Northern Cascades-Wenatchee Area.
&&Hazardous weather outlook, Jul 19, 5:46 AM PDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 546 AM PDT THU JUL 19 2012 IDZ001>004-026-027-WAZ031>038-041>044-201300- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 546 AM PDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THERE IS AN INCREASING RISK FOR THUNDERSTORMS THIS EVENING INTO THE OVERNIGHT HOURS. STORMS WILL DEVELOP ACROSS NORTHERN OREGON THIS AFTERNOON AND SPREAD NORTHWARD THIS EVENING. ISOLATED STORMS NEAR THE WASHINGTON...OREGON BORDER MAY BECOME STRONG TO LOCALLY SEVERE LATE THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM SYSTEM WILL LIFT THROUGH THE REGION ON FRIDAY LEADING TO A GOOD CHANCE FOR THUNDERSTORMS REGION-WIDE. THERE IS AN INCREASING LIKELIHOOD THAT SOME STORMS MAY BE STRONG TO SEVERE CAPABLE OF DAMAGING WIND GUSTS...LARGE HAIL...AND VERY HEAVY RAINFALL.
Nearby
Flash Flood Watches in Washington, 2012Flash Flood Watches in Idaho, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.